3 posts in this topic
The subject has probably been brought up before, but I'm new here so please indulge me. I have a couple nasty pain issues that crop up. Unfortunately, I have a pain pill addiction that crops up as well. I have a good friend of mine hold my pills for me, because if they're in the house I have a tendency to take them for the addiction portion of the show instead of the pain portion .
I'm tired of juggling, but I have no idea what else to do. I'm also trying to get depression and other mental health issues balanced as well. I just started taking Abilify on Friday and not feeling the results As of yet.
any suggestions would be happily received, OK maybe not happily, but they would be appreciated.
Ok, not sure where to post this, yet this is all tied to my mood disorder. As mentioned in my other post, I stopped going on Facebook 2 weeks ago (it was making me severely depressed. I was passively scrolling it for HOURS everyday, yet I was never posting anything).
My husband told me that I have simply exchanged one addiction (FB) for another, with going on this CB Forum. I told him that I post here because it is the only support I have from people that understand what I go through. This is only place (other than Therapy) where I can express myself/be accepted as who I am. People here can relate! I have no friends or support now, there are no support groups where I live. No one understands and it is causing me extreme distress.
He says I should completely STOP going online here and on Forums, because I am avoiding interactions/going out in the "Real World" and I'm INTENTIONALLY AVOIDING making real friends or new contacts. I told him I am struggling with severe depression and have crying spells daily (he says this is an excuse)....I can barely leave the house let alone start networking, smiling with a bunch of strangers, many of these "Meetups" are in bars and drinking alcohol really effects my mood. Large groups of foreigners give me social anxiety. He suggests I get into a better routine (go out early every morning, go to the gym every single day, do class & work on my language studies all afternoon) He has this idea that a rigid/militant schedule (basically forcing myself to do things with brute force) will make the depression go away.
I feel totally invalidated by him and don't know what to do. He doesn't want to hear about my daily struggles - he cannot relate or offer emotional support. Is going on this Forum daily a BAD THING??? Like, longterm, will it make me worse & housebound?
Can anyone one in crazymeds land relate to my cocktail. This cocktail allows me to live a productive, gainful life. I'm even pretty damn happy and funny most days. But when my mood cycles, watch out!! I've never hurt anyone, but I've scared people. Thanks to my medication and therapy, those episodes are infrequent now. I also have long term sobriety thanks to the 12 step process and medication.
How did it go? "The only thing we have to fear. Is fear itself!" So a small piece of my history. I was DXed with Anxiety and my doc suggested Xanax. As I've had experience with a person who takes Xanax and his apparent vegging out on it I begged off. I was afriad that whatever happened to him would happen to me. So we went over a list of other Benzos and the only one I knew about was Valium/Diazapam. I knew one person that took it and seemed to be perfectly functional on it. In fact if she had not suddenly stopped taking it I would have had no idea she took it. *Aburpt stopping a drug your taking daily like Valium can have serious baggage. Better to taper off or better yet not take it daily - I think
So I tried a half tab and it did nothing. I tried 2mg and again nothing. I asked GDoc if we could up the dose to 5 to 10 and after getting an OK I found that 5 or 6mg was where I could tell it was doing something and that was enough for occasional bouts of Anxiety. I think the buspar helped put up a wall so that anxiety wasn't getting to the curled up on the floor or unable to drive level stuff but the occasional super tense up holding my breath and mouth drying up kind of anxiety that wasn't daily? It worked pretty good. Maybe a handfull of times (Finger counting amounts) I took 10 mg. That was a tad sedating maybe too much unless its the Sky is falling levels of anxiety.
So - the Benzos = dementia stuff started going around and I was called to turn in the unused valium and was put on Xanax (As needed) Xanax at the 0.5 mg amount ought to have been like 10 mg of Valium from what I've read but it was (at times) underwhelming. Or perhapes the short lived effect made the interrupted anxiety more noticeable? Anyway I refilled it on a fairly infrequent basis because I was never in danger of using all the tabs in a month. Then I signed up for an automated reminder system for my meds and Vitamins. The Xanax came in monthly and for the last 4 or 5 months I just texted back "1" to refill. The only other option was press 9 to make the system forget about reminding me about that drug. So.... I made a complaint about Xanax maybe 0.5 was not effective or maybe I needed Xanax ER or as I put it Diazapam worked pretty well why not just go back? I think the monthly refilling set off an alarm and I got a major talking to about addiction. After explaining I wasn't using them all that frequent and how extra crappy things were going I got a new DX of severe Anxiety and was put back on Diazapam. At the useless 2 mg dose and reminded not to take it everyday. SIGH...
So I see tdoc this week and PDoc in a week or two to figure this out. I'm thinking of bringing in the unused tabs of Xanax to show I'm not shoveling it in. Explain that I think I'm having a short acting or dose problem with Xanax and see if I can't get back to the dose that worked with the Diazapam.
Are Benzos the new Heroin of meds? Should they be? The stuff I read from the UK seem to imply this. I'm seeing UK law suits against Doctors for "creating" drug addicts etc. I don't have a dx of paranoia but it seems like the National health care types are finding ways to unprescribe a lot of drugs and therapies. Or is this just me?
Whats going on with you guys? If your taking a benzo is there a sudden signal from your doc that they want you off them? My impression is that Xanax is far more addictive then Valium. Or are they just two sides of the same coin? Do you sign pledges not to misuse them? Are you doing meds checks where you are doing an inventory of unused pills? Real problem or?
I was just prescribed Welbutrin for depression and ADHD. I am only 17 years old and am already showing signs of having an addictive personality. I had illegally been buying adderal pills off friends at school to help motivate me to do homework and get good grades. It worked. I had been making AMAZING grades, and not only that, but I felt like a happy person due to its euphoric side effect of amphetimine as well. At first, I would only take 10 mg every once in awhile like if I had a test or just a lot homework I needed to get done. Then it turned into taking 10mg everyday, slowly turning into taking 20mg, and sometimes I would take 20mg twice or three times in one day. I couldn't handle coming down off it, so I would just take more. Once I realized how out of control I had became, I told my parents. They weren't nearly as mad as j thought they would be. They just wanted to get me help. We went to the nurse practitioner I had been seeing for anxiety for the past few years. I was taking 100mg of Zoloft. I never have any energy of motivation to do anything and that's why I feel in love with the adderal. It gave me the confidence I needed socially and the extra boost of energy. My nurse practitioner prescribed me welbutrin. I've only taken it for 2 days now, but both today and yesterday it made me feel stoned and drunk. I don't even feel human and I just miss having the adderal high, this med is only making me tired and hungry, it's not motivating me to do anything. It's a Friday night and all I've been doing is laying in bed reading about Welbutrin and what it does to people. My throat feels swollen, I'm more emotional than I've ever been (I cry about everything), I'm tired, I feel disconnected from my body (almost like I just smoked a bowl of weed to myself), I wanna eat everything, my mouth is dry, and my anxiety has never been this bad. My doctor went ahead and took me off Zoloft, too. I really want this med to work for me. I don't want to take adderal illegally anymore, I don't wanna be addicted to it, but my depression is the worst it's ever been. My ears won't stop ringing either? Has anyone else felt this way? I hope these side effects will subside and I'll start to feel like a happy, normal person again.